MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Model Number LITNG12HTORQ100-A
Medical Device Problem Codes Obstruction of Flow (2423); Free or Unrestricted Flow (2945)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the iliac vein using a lighting aspiration tubing (lightning) and indigo system aspiration catheter 12 (cat12).During the procedure, the cat12 was advanced into the clot and became occlusive in clot.It was reported there was slow movement of the clot advancing up through the lightning.Once the clot hit the flow switch, the lightning unit turned solid red.To troubleshoot, the lightning was unplugged from the engine and reset.The red indicator light remained solid red, resulting in no additional vacuum pressure.At this point, blood began leaking out of the flow switch and onto the table.Therefore, the lightning was removed.The procedure was completed by hooking up a syringe to the same cat12.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned lightning could not confirm the solid red light.The lightning was connected to a demonstration canister and engine.The lightning was switched on and fluid was aspirated into the canister without an issue.No leaks were observed during the functional test.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11143704
Report Number3005168196-2021-00051
Device Sequence Number19038664
Product Code QEW
UDI-Device Identifier00815948022553
UDI-Public00815948022553
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K200771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2023
Device Model NumberLITNG12HTORQ100-A
Device Catalogue NumberLITNG12HTORQ100
Device Lot NumberF99569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date01/09/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005